Alert archive / Delaware / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

June 16, 2013Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 16, 2013, 10:02 PM EDT for Sussex County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2013, 10:02 PM EDT (02:02 UTC)
Expired
Jun 16, 2013, 11:00 PM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 34 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS81 KPHI 170202
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EDT SUN JUN 16 2013

DEZ003-004-170300-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1002 PM EDT SUN JUN 16 2013

...A LINE OF SOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN 
SUSSEX COUNTY...

AT 955 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED 
FROM 18 MILES EAST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 35 MPH.

WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS. 
EXPECT LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LAUREL AROUND 
1010 PM...REHOBOTH BEACH AROUND 1020 PM...GUMBORO AROUND 1030 
PM...SELBYVILLE AROUND 1040 PM...OCEAN VIEW AROUND 1050 PM AND SOUTH 
BETHANY AROUND 1100 PM.

LAT...LON 3847 7570 3855 7570 3876 7507 3867 7506
      3866 7505 3861 7505 3860 7504 3845 7504
      3845 7505 3844 7538

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:59 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 16, 9:59 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT SUN JUN 16 2013

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL TRACK FROM THE GREAT LAKES INTO
SOUTHEASTERN CANADA INTO MONDAY. A WEAK COLD FRONT ASSOCIATED WITH
IT IS FORECAST TO SETTLE ACROSS OUR AREA TONIGHT. A SECONDARY COLD
FRONT SHOULD THEN ARRIVE TUESDAY WITH A WEAK LOW PRESSURE SYSTEM
FORMING ALONG IT. HIGH PRESSURE WILL THEN BUILD INTO THE AREA
WEDNESDAY AND THURSDAY, BEFORE SHIFTING TO OUR EAST FRIDAY INTO
SATURDAY. A WARM FRONT MAY THEN LIFT NORTHWARD NEAR OUR AREA
SATURDAY, WITH A COLD FRONT WELL TO OUR WEST SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MOST OF THE SHOWER/THUNDERSTORM ACTIVITY HAS MOVED OFF THE COAST,
EXCEPT FOR AN AREA OF SHOWERS/THUNDERSTORMS ACROSS SOUTHERN
DELMARVA, AS A WEAK SURFACE TROUGH HAS PASSED THROUGH THE AREA.
THERE IS ALSO A FEW SHOWERS MOVING THROUGH SOME OF THE NORTHERN
COUNTIES LATE THIS EVENING WHICH SHOULD CONTINUE TO DISSIPATE AS
THEY SLIDE TO THE SOUTHEAST. A WEAK FRONTAL BOUNDARY IS FORECAST
TO SETTLE ACROSS THE AREA TONIGHT WHILE ANOTHER PIECE OF VORTICITY
IS FORECAST TO SLIDE ACROSS THE SOUTHERN AREAS OVERNIGHT.
THEREFORE, THERE WILL REMAIN SOME ACTIVITY ACROSS SOUTHERN
PORTIONS OF THE DELMARVA FOR A FEW MORE HOURS. THERE ARE A FEW
SCATTERED SHOWERS/THUNDERSTORMS ACROSS WESTERN AND CENTRAL
PENNSYLVANIA ASSOCIATED WITH A LITTLE PIECE OF VORTICITY TO OUR
WEST. HOWEVER, NEAR TERM MODEL GUIDANCE DISSIPATES THIS ACTIVITY
BEFORE REACHING OUR AREA; BUT WE WILL CONTINUE TO MONITOR THESE
SHOWERS.

TEMPERATURES TONIGHT WILL BE QUITE MILD COMPARED TO THE PAST COUPLE
OF MORNINGS. WITH AMPLE LOW-LEVEL MOISTURE IN PLACE AND HIGH CLOUDS
OVERHEAD WE COULD SEE SOME GROUND FOG OR HAZE DEVELOPMENT BY LATE
TONIGHT. TEMPERATURE WISE WE SHOULD ONLY BE ABLE TO DROP BACK INTO
THE UPPER-60S ACROSS THE AREA AS WE USED A BLEND OF THE MET/MAVMOS
TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MUCH CAN BE SAID OF TOMORROW THAT CAN BE SAID OF SUNDAY WITH AN
ALMOST IDENTICAL SYNOPTIC SETUP. STILL HAVE THE ZONAL FLOW ALOFT
KICKING THROUGH MULTIPLE SHORTWAVES TO OUR NORTH AND POSSIBLY
ANOTHER WEAK OR REMAINING TROUGH TO OUR SOUTH. THESE TWO AREAS COULD
SEE MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. TOMORROW DOES
NOT LOOK MUCH BETTER IN TERMS OF CONVECTION THOUGH THE THERMAL
PROFILES ARE MORE CONDUCIVE WITH BETTER SURFACE BASED CAPE AND LESS
CLOUD COVER, THOUGH THE WEAKER WINDS/SHEAR WOULD PROHIBIT BETTER
UPDRAFT STRENGTH. STILL MAINTAIN THE CHANCE POPS LATER IN THE
AFTERNOON WITH THUNDER BUT THIS WILL ONCE AGAIN HAVE TO BE
REASSESSED TO THE POTENTIAL FOR HOW STRONG ANY OF THE STORMS, IF
THEY FORM, WILL BE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF GRADUALLY RISING HEIGHTS
AS A PACIFIC NORTHWEST CLOSED LOW DRIFTS NORTHEASTWARD INTO SOUTHERN
CANADA. A RIDGE OVER THE PLAINS BUILDS INTO THE MISSISSIPPI VALLEY,
AND THE TROUGH IN THE EASTERN U.S. RELAXES. GIVEN THIS FLOW REGIME,
SYSTEMS LOOK TO BE ON THE WEAKER SIDE AS THEY SLIDE ACROSS THE AREA.
A FRONT SHOULD CLEAR THE AREA LATER TUESDAY, FOLLOWED BY A DRIER
AIRMASS. THE EVOLUTION OF SYSTEMS LATE IN THE WEEK AND NEXT WEEKEND
IS SOMEWHAT UNCERTAIN, GIVEN TIMING OF ENERGY EJECTING INTO THE
NORTHERN PLAINS AND ACROSS THE GREAT LAKES. THIS MAY HANG BACK
AWHILE AS HIGH PRESSURE SITS NEAR THE EAST COAST. WE USED A MODEL
BLEND FOR MONDAY NIGHT INTO WEDNESDAY, THEN WPC GUIDANCE THEREAFTER.
SOME ADJUSTMENTS WERE MADE AFTER ADDITIONAL COLLABORATION WITH OUR
NEIGHBORING OFFICES. WPC USED A BLEND OF THE 06Z GEFS/ECMWF ENSEMBLE
MEANS.

FOR MONDAY NIGHT AND TUESDAY...LOW PRESSURE WILL BE TRACKING TO OUR
NORTH AS A CLOSED LOW SLIDES EASTWARD ACROSS SOUTHERN CANADA. AN
ASSOCIATED COLD FRONT WILL GRADUALLY SETTLE SOUTHEASTWARD ACROSS OUR
CWA DURING THIS TIME FRAME. AS AN UPPER-LEVEL TROUGH AMPLIFIES SOME
SOUTHWARD, STRONGER DEEP LAYER SHEAR SLIDES MAINLY ACROSS THE GREAT
LAKES REGION. THERE SHOULD BE ONGOING CONVECTION WITHIN THIS
CORRIDOR, HOWEVER SOME OF THIS ACTIVITY MAY ARRIVE ACROSS OUR
NORTHERN DURING MONDAY EVENING. IF THIS WERE TO OCCUR, IT SHOULD
WEAKEN WITH THE LOSS OF DAYTIME HEATING THEN WE PERHAPS AWAIT FOR
OTHER CONVECTION IN THE UPPER OHIO VALLEY AND EASTERN GREAT LAKES TO
SLIDE EAST-SOUTHEASTWARD. IN ADDITION, MODEL GUIDANCE SUGGESTS A LEE
SIDE TROUGH COULD BE IN PLACE WHICH MAY ALLOW FOR ISOLATED/SCATTERED
CONVECTION MONDAY EVENING TO PUSH ACROSS PORTIONS OF OUR SOUTHERN
ZONES BEFORE DISSIPATING.

A WEAK WAVE OF LOW PRESSURE THEN LOOKS TO DEVELOP ALONG THE BOUNDARY
AND TRACK NEAR OUR AREA TUESDAY. OUR REGION LOOKS TO REMAIN ON THE
SOUTHERN PERIPHERY OF THE STRONGEST 500 MB FLOW, HOWEVER SOME
INCREASE IS FORECAST ALONG WITH ENOUGH INSTABILITY TO RESULT IN SOME
SHOWERS AND THUNDERSTORMS. WE ALSO LOOK TO BECOME SITUATED WITHIN
THE FAVORABLE ENTRANCE REGION OF THE 250 MB JET DURING THE
AFTERNOON, ALLOWING FOR SOME ASSISTANCE IN THE LARGE SCALE LIFT. THE
THUNDERSTORM COVERAGE AND/OR INTENSITY MAY END UP BEING TEMPERED BY
THE CLOUD COVER AROUND. WE MAINTAIN CHC POPS FOR AT LEAST SCATTERED
COVERAGE DURING THE DAY AS THE FRONT SETTLES SOUTHEASTWARD AND THE
WEAK WAVE MOVES NEARBY. WHILE THE HIGHER PW VALUE AIR LOOKS TO SLIDE
SOUTH AND EAST OF THE AREA, THE PW IS FORECAST TO BE ABOUT 1.25-1.50
INCHES ACROSS OUR AREA. THIS CAN STILL PRODUCE LOCAL DOWNPOURS
ESPECIALLY WITH ANY STRONGER CONVECTIVE ELEMENTS. OUR CONFIDENCE IS
A BIT LOW REGARDING TEMPERATURES AS A FAIR AMOUNT OF CLOUDINESS
COMBINED WITH SOME SHOWERS/THUNDERSTORMS MAY HAVE ENOUGH OF AN
AFFECT.

FOR WEDNESDAY AND THURSDAY...A NARROW UPPER-LEVEL RIDGE IS FORECAST
TO MOVE EAST ACROSS THE PLAINS AND MIDWEST WEDNESDAY AHEAD OF A
LARGE TROUGH IN THE WEST. THIS ALLOWS SURFACE HIGH PRESSURE TO
SETTLE OVER OUR AREA DURING THIS TIME FRAME, AND PUSH A COLD FRONT
TO OUR SOUTH AND EAST. THE ECMWF IS SLOWER WITH THE FRONT AND WANTS
TO MAINTAIN SOME CONVECTION INTO AT LEAST OUR SOUTHERN AREAS. WE
LEANED TOWARD A QUICKER SOUTHWARD PUSH ATTM DUE TO THE INCOMING
SURFACE HIGH. A PERSISTENT UPPER-LEVEL TROUGH HOWEVER IS FORECAST TO
BE ACROSS EASTERN CANADA, THEREFORE THE SURFACE HIGH WILL TEND TO
SETTLE DUE EASTWARD DURING THURSDAY. A NORTH-NORTHEAST LOW-LEVEL
FLOW WEDNESDAY MAY BECOME ONSHORE ESPECIALLY AS THE FLOW ALOFT
LESSENS WITH HIGH PRESSURE ARRIVING. AS A RESULT, A SEA/BAY BREEZE
MAY DEVELOP ESPECIALLY THURSDAY WITH EVEN WEAKER FLOW. IN
ASSOCIATION WITH THE INCOMING SURFACE HIGH, A MUCH DRIER AIRMASS
SHOULD SETTLE IN. SINCE HIGH PRESSURE BECOMES THE DOMINANT FEATURE,
A DRY FORECAST WAS CONTINUED.

FOR FRIDAY AND SATURDAY...THE RIDGE IN THE MIDWEST AREA SHOULD
FLATTEN OUT OR PUSH SOUTHWARD AS ENERGY EJECTS OUT OF THE WEST. AS A
RESULT, LOW PRESSURE IS FORECAST TO TRACK ACROSS THE NORTHERN PLAINS
AND MIDWEST DURING THIS TIME FRAME. MEANWHILE, HIGH PRESSURE IS
SITUATED TO OUR EAST WITH A RETURN FLOW OCCURRING ACROSS THE
NORTHEAST. IT APPEARS THAT A WARM FRONT MAY LIFT NORTHWARD LATE
FRIDAY INTO SATURDAY, ALTHOUGH THE MAIN WAA PUSH MAY END UP STAYING
WELL TO OUR WEST. THERE IS THE POTENTIAL THAT SOME SORT OF WEAKNESS
OR COASTAL TROUGH DEVELOPS NEAR THE CAROLINAS WITH CONVECTION
OCCURRING. SOME OF THIS MOISTURE MAY EVENTUALLY GET DRAWN NORTHWARD
AS LOW-LEVEL WAA AND MOISTURE ADVECTION INCREASES WELL IN ADVANCE OF
THE NEXT SYSTEM. BASED ON SOME UNCERTAINTY WITH THE DETAILS MAINLY
TIED TO A POSSIBLE WARM FRONT, WE WENT DRY FRIDAY THEN CARRIED
SLIGHT CHC POPS IN THE DATABASE ACROSS MUCH OF THE AREA SATURDAY.

FOR SUNDAY...OUR REGION SHOULD BE IN A WARM SECTOR AS HIGH PRESSURE
IN THE ATLANTIC EXPANDS WESTWARD SOME. THIS IS IN RESPONSE TO A
TROUGH SLIDING ACROSS THE NORTHERN PLAINS AND GREAT LAKES. AS THIS
OCCURS, A COLD FRONT WITH POSSIBLY SOME WAVES OF LOW PRESSURE ALONG
IT WILL BE TRAVERSING EASTWARD. FOR NOW, THIS LOOKS TO HANG BACK FAR
ENOUGH TO OUR WEST ALTHOUGH A SMALL CHC OF SOME SHOWERS/THUNDER
CANNOT BE RULED OUT THEREFORE CARRIED SLIGHT CHC POPS IN THE
DATABASE.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING THROUGH TONIGHT...VFR. NOW THAT THE SHOWERS HAVE MOVED
THROUGH AND THE SUN HAS SET, WINDS WILL BECOME LIGHT, AND GENERALLY
FROM THE SOUTHWEST. WITH A MOIST AIRMASS IN PLACE AND ONLY HIGH
CLOUDS IN PLACE OVERNIGHT, SOME TERMINALS COULD SEE MVFR VSBYS
FORM BY LATE TONIGHT WITH EITHER A LIGHT GROUND FOG OR HAZE.

MONDAY...VFR. ANY GROUND FOG/HAZE WILL DISSIPATE BY LATE MORNING
ONCE WE BEGIN TO MIX. WINDS SHOULD BACK A BIT TOWARDS THE WEST BUT
REMAIN LIGHT. THERE COULD BE SOME GUSTINESS AGAIN TOMORROW AFTERNOON
BUT SHOULD BE IN THE UPPER TEENS RANGE.

OUTLOOK...
MONDAY NIGHT...MOSTLY VFR. LOCALIZED MVFR POSSIBLE WITH A SHOWER OR
THUNDERSTORM IN THE EVENING, THEN PERHAPS WITH LOCAL FOG LATE.

TUESDAY...MVFR OR LOWER AT TIMES WITH SOME SHOWERS AND
THUNDERSTORMS. THERE COULD BE SOME MVFR/IFR LATE AT NIGHT DUE TO
SOME FOG.

WEDNESDAY THROUGH FRIDAY...OVERALL VFR.

&&

.MARINE...
CURRENTLY ACROSS OUR WATERS THE SEAS HAVE NOT RESPONDED AS
ORIGINALLY THOUGHT TO THE STRONGER SOUTHERLY SURGE. THIS MAY BE DUE
TO THE SLIGHTLY OFFSHORE COMPONENT THE WINDS HAVE MAINTAINED. SEEING
THAT THE CONDITIONS SHOULD NOT WORSEN THROUGH THE EVENING AND
OVERNIGHT HOURS DECIDED TO CANCEL THE SCA FOR OUR WATERS. THOUGH
THERE COULD POTENTIALLY BE A 25KT GUST IN PLACES AND SEAS MAY BUILD
UPWARDS OF 4 FEET TONIGHT DID NOT FEEL STRONG ENOUGH TO KEEP THE SCA
GOING. OTHERWISE TOMORROW SHOULD FEATURE SLIGHTLY LESS WIND ACROSS
OUR WATERS WITH SEAS ONCE AGAIN RUNNING AROUND 3 FEET.

OUTLOOK...
A COLD FRONT WILL BE SETTLING ACROSS THE AREA TUESDAY, AND A WEAK
WAVE OF LOW PRESSURE SHOULD TRACK ALONG IT. THERE STILL IS SOME
DIFFERENCES WITH THE SOUTHWARD PUSH OF THE COLD FRONT TUESDAY AND
WEDNESDAY, HOWEVER THE SURFACE LOW LOOKS WEAK ENOUGH TO KEEP THE
WINDS UNDER 25 KNOTS. AS THE WEAK SURFACE LOW DEPARTS, HIGH PRESSURE
STARTS TO BUILD IN AND THE PRESSURE GRADIENT TIGHTENS. A NORTHERLY
WIND SHOULD INCREASE SOME WEDNESDAY BEFORE THE PRESSURE GRADIENT
RELAXES, HOWEVER THE OVERALL FLOW LOOKS TO GENERALLY REMAIN UNDER 25
KNOTS. THERE IS A CHC SEAS REACH 5 FEET FOR A TIME, HOWEVER THIS
POTENTIAL LOOKS MARGINAL ATTM. THE WINDS ARE FORECAST TO BE LIGHTER
LATER WEDNESDAY INTO FRIDAY AS HIGH PRESSURE SETTLES OVERHEAD.
THIS SHOULD RESULT IN THE WINDS TURNING MORE SOUTHERLY, WITH
PERHAPS A SEA/BAY BREEZE CIRCULATION OCCURRING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...HEAVENER/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...GORSE
AVIATION...GORSE/HEAVENER/ROBERTSON
MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jun 16, 4:01 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SUN JUN 16 2013

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-172015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
401 PM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-172015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
401 PM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-172015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 PM EDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 16, 6:24 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SUN JUN 16 2013

DEZ001-MDZ008-NJZ016-017-021-162330-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
624 PM EDT SUN JUN 16 2013

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL NEW CASTLE...
NORTHEASTERN CECIL...NORTHERN CUMBERLAND...SALEM AND SOUTHEASTERN
GLOUCESTER COUNTIES...

AT 622 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR BROOKSIDE
DELAWARE AND WAS MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR BEAR...DELAWARE CITY...AND SAINT GEORGES AROUND 630
PM...PENNSVILLE AND PORT PENN AROUND 640 PM...SALEM AND QUINTON
AROUND 650 PM.

LAT...LON 3972 7583 3972 7578 3974 7576 3958 7492
      3952 7498 3944 7489 3931 7494 3949 7555
      3957 7552 3959 7555 3951 7555 3949 7557
      3958 7588

FORECASTER:PO
Special weather statement, Jun 16, 6:48 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT SUN JUN 16 2013

DEZ002-003-MDZ015-019-020-162345-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
648 PM EDT SUN JUN 16 2013

...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
CAROLINE...NORTHERN TALBOT...SOUTHERN KENT...SOUTHERN QUEEN ANNE'S
AND WESTERN SUSSEX COUNTIES...

AT 645 PM EDT...AN AREA OF SHOWERS WITH STRONG WIND GUSTS WAS NEAR
CENTREVILLE MARYLAND...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
BE NEAR JUMPTOWN AROUND 700 PM...GREENSBORO AROUND 715 PM...
HARRINGTON AROUND 730 PM AND ELLENDALE AROUND 745 PM.

LAT...LON 3863 7571 3868 7576 3867 7579 3869 7581
      3868 7592 3877 7629 3886 7625 3883 7624
      3882 7620 3893 7622 3910 7614 3911 7612
      3898 7530 3893 7530 3893 7532 3885 7523
      3854 7537

FORECASTER:PO
Special weather statement, Jun 16, 7:28 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT SUN JUN 16 2013

DEZ002>004-170030-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
728 PM EDT SUN JUN 16 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX AND SOUTHERN
KENT COUNTIES IN DELAWARE...

AT 723 PM EDT...A STRONG THUNDERSTORM WAS NEAR FELTON...MOVING EAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR FREDERICA AROUND 740 PM...BIG STONE BEACH AROUND 750 PM...
SLAUGHTER BEACH AROUND 800 PM...LEWES AROUND 810 PM AND REHOBOTH
BEACH AROUND 820 PM.

GO INDOORS IF YOU HEAR THUNDER.

LAT...LON 3861 7511 3860 7513 3867 7552 3885 7573
      3891 7572 3917 7550 3916 7540 3906 7539
      3901 7532 3893 7531 3893 7532 3881 7518
      3879 7515 3880 7509 3859 7506

FORECASTER:PO
Special weather statement, Jun 16, 10:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1002 PM EDT SUN JUN 16 2013

DEZ003-004-170300-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1002 PM EDT SUN JUN 16 2013

...A LINE OF SOWERS AND STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX COUNTY...

AT 955 PM EDT...A LINE OF SCATTERED STRONG THUNDERSTORMS WAS LOCATED
FROM 18 MILES EAST OF GEORGETOWN TO HURLOCK...MOVING EAST AT 35 MPH.

WIND GUSTS BETWEEN 30 AND 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR LAUREL AROUND
1010 PM...REHOBOTH BEACH AROUND 1020 PM...GUMBORO AROUND 1030
PM...SELBYVILLE AROUND 1040 PM...OCEAN VIEW AROUND 1050 PM AND SOUTH
BETHANY AROUND 1100 PM.

LAT...LON 3847 7570 3855 7570 3876 7507 3867 7506
      3866 7505 3861 7505 3860 7504 3845 7504
      3845 7505 3844 7538

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:15 PM EDTSpecial Marine WarningPHI60 min
Jun 16, 8:51 PM EDTSpecial Marine WarningPHI84 min
Jun 16, 10:38 PM EDTSpecial Marine WarningPHI82 min
Jun 17, 2:37 PM EDTSpecial Weather StatementPHIHunterdon, Somerset53 min
Jun 17, 2:45 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Somerset60 min
Jun 17, 3:25 PM EDTSpecial Weather StatementPHIHunterdon, Somerset65 min
Jun 17, 4:06 PM EDTSevere Thunderstorm WarningPHISalem69 min
Jun 17, 5:02 PM EDTSpecial Weather StatementPHIMercer73 min
Jun 17, 5:14 PM EDTSpecial Weather StatementPHIGloucester61 min
Jun 17, 5:48 PM EDTSpecial Weather StatementPHIMonmouth57 min
Jun 17, 5:55 PM EDTSpecial Weather StatementPHISalem65 min
Jun 17, 6:05 PM EDTSpecial Weather StatementPHIAtlantic, Salem55 min
Jun 17, 6:29 PM EDTAreal Flood AdvisoryPHISalem2 hr
Jun 17, 6:38 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem67 min
Jun 17, 6:58 PM EDTSpecial Weather StatementPHICumberland, Salem92 min
Jun 16, 10:48 PM EDTSpecial Weather StatementPHISussex12 min
Jun 17, 7:29 PM EDTRiver Flood WarningPHINew Castle5 hr

Nearby

Special Weather Statements in Delaware, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.